Jump to content

Salt Loading


maryfw
 Share

Recommended Posts

Ok. I am still fairly newly diagnosed with Pots/ncs and have yet to have my first followup visit with my cardiologist. I am on proamitine and am now on a 30 day event monitor. My doctor has not mentioned salt loading or blood volumes or anything like that. On my TTT my heart rate did not increase but everyday when I get out of bed it sure does. On the TTT my bp dropped to 64/??...........they couldnt hear a bottom number. As far as I know nothing else was checked on the TTT other than my heart rate and bp.

It may be 2 more months before I see my doc for my 1st followup and when I call in about my sypmtoms her concern seems to be "Are you still passing out". Well passing out has never been my biggest symptom. Fatigue is my biggest symptom. She has told me not to have caffiene and I have stopped that all together. I drink water and gatorade all day long.

So, should I be taking salt tablets? I just hate this waiting game to see her again. She is a very good doctor but a very busy one with patients with much more urgent needs than mine.

thanks

mary

Link to comment
Share on other sites

Mary,

Salt loading is one of the simple rules for most pots patients, along with high fluid intake. I would try salt loading by diet first. Salt tablets have a tendency to cause stomach upset. Increase you salt in your cooking and in snacks that you eat. Then when you go back to the doctor you can talk to her about how much salt you should have. My cardio told me to add 4 teaspoons of salt to my diet a day. I started with salt tablets and have learned to manage it by diet. I find that sea salt works best for me and the taste is better. You will have to find what works for you. With a dx of POTS it sure shouldn't hurt to salt load.

Nolie

Link to comment
Share on other sites

Hey Mary,

Salt tablets aren't always the best idea like Nolie said, they can cause stomach problems. My doctor just told me to put as much salt on my food as my mouth can tolerate. After a few days of heavy salt loading i have to take a break because my mouth will get soars in it from too much salt intake.... :huh: LOL

Liquids are a must need for me as well. I use about 60 oz of super concentrated Gatorade a day. And then i drink some other stuff as well. But since the Gatorade has a lot of sodium it can be very beneficial.

Good luck, I know waiting to go back to the doctor can be a huge pain!!

Mary

Link to comment
Share on other sites

Yeah, I would suggest talking with your dr. and due to the low bp etc. you could probably try start to try to salt load. Try gatorade and other high salt content drinks. Eat a lot of high salt food like soup, frozen food, chinese type dishes etc. Also, just add a lot of salt to food.

Remember to drink a lot of water too! :huh:

Link to comment
Share on other sites

Welcome to the wonderful world of POTS! I take 4g of salt daily via tablets. I have not had any stomach pains. I could not tolerate the salt diet and really don't enjoy so much salty food. Much easier by far is to take 2 tablets 3X daily. Just experiment and see what helps. Gatorade is great as a volume load when you wake up. I drink 600ml like a dying man in the desert. I try not to touch it again in the day as it is full of sugar. I do have it when I return home after a walk - all 10 minutes of it - but I feel quite dehydrated and the gatorade helps fix it. Good luck.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...